Blog

Causes of Liver Support Side Effects

liver support

There are many factors to consider when looking for the root cause of your liver support side effects. Perhaps you are also implementing a few other major lifestyle changes while getting your thyroid health back on track. Have you recently started following a new diet such as the Root Cause Intro Diet recommended in Hashimoto’s Protocol, which restricts certain foods like caffeinated drinks and processed foods?

Dietary changes can have a big impact on your body. Caffeine, for example, is an addictive substance, so some people may get withdrawal headaches, nausea, irritability, diarrhea and even vomiting — especially if they quit cold turkey instead of weaning off gradually. #thingsilearnedthehardway You may also experience withdrawal symptoms if you’re reducing your sugar intake. I personally experienced headaches, irritability, unusual vaginal discharge, and lethargy for about two weeks after kicking my sugar habit cold turkey. Likewise, if you’ve recently cut out gluten or dairy (common dietary Hashimoto’s triggers) from your diet, you may also experience various “withdrawal” symptoms!

It has been hypothesized that when gluten is digested, opioid peptides called gluteomorphins are released into the gastrointestinal tract and taken up into the bloodstream. These peptides are considered exorphins, as they have morphine-like effects on the brain. In other words, they can have “addictive” properties, so suddenly cutting gluten out of your diet can cause strong withdrawal symptoms. Similarly, casomorphins, which are ingested via the consumption of milk products, have been suggested to cause similar withdrawal symptoms when removed from the diet. As such, a sudden removal of gluten and dairy products from your diet may trigger some discomfort similar to that of liver support side effects.

If you’ve already been gluten, dairy, sugar, and caffeine-free and still react to liver support, there’s a chance a nutrient deficiency may be to blame. In my experience, the main reason why people have an adverse reaction, and only about 5% of people do, is because of magnesium deficiency. If you are irritated, anxious, experience insomnia, menstrual cramps, leg cramps, pain or constipation, you are likely magnesium deficient. Taking a magnesium citrate supplement can help tremendously. Most importantly, the citrate version of magnesium has a slight laxative effect, making sure we are clearing our bowels properly and not recirculating the toxins. Interestingly, magnesium becomes depleted as toxins begin to leave the body, so please note that magnesium requirements may increase while taking liver support supplements.


October 2, 2018
Comments

Leave a Reply

Your email address will not be published. Required fields are marked *


*

9 + 6 =